Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Left THP, broken talus, cast on left foot, on wheel chair, have intense should and hand pain, shortness of breath, had used blood thinners. Cause?

Left THP on May 15 then broken left talus on June 23 just walking to rehab the hip which was doing great and blood thinner for 6 weeks. Casted with my left foot pointed down for 4 weeks. In wheelchair as I have bad shoulders and bad right hand. Cast replaced at 90 degrees on July 23rd -- July 29 large saddle pulmonary embolis And I had been complaining to 3 doctors about being short of breath climbing stairs for 3 weeks prior. Should I have been put on blood thinners when my ankle broke? I also have a history of leukemia , stem cell transplant with total body radiation, diabetes and on steroids for PMR.
Asked On : Sat, 8 Sep 2012
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
After any leg injury, if you are bed ridden for weeks then you need to have blood thinners to avoid the chances of thrombosis. The fracture talus is being treated correctly and after the cast is removed, you need to have physiotherapy to restore all the leg movements.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal
Answered: Mon, 10 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor